I've been on this for 4-1/2 wks. I was not eligible for Olyssio because of my poor / null response to a protease inhibitor (Telaprevir) and because I had such a severe rash from the Telaprevir(otherwise known as Incivek). Since I was well familiar with Interferon and Riba, I chose the 12 wk option of that + the Sovaldi. Actually, other than the day after the shot, I've been going to the gym regularly, like 5 days a week. It's harder for me to do than before treatment, but the point is, I AM STILL doing it. I feel like for me, the gym is what helps me to keep from being depressed and helps me to have a place to deal with all this RIBA RAGE and irritability that comes upon me. I can get it out by getting moving and it helps to calm my nerves down and helps me with my sleep and muscle aches, too. Sure, I'm having side effects, I can't lie about that. In fact, my white blood cells/neutrophils have tanked and I had to go in for a Neupogen shot today. But, I didn't want to dose reduce and chose to do the rescue drug route instead.
Ive never treated before so Im trying to find out as much as i can on what to expect. I havent heard riba rage, so whats up with that? Thank you
I am also on the Sovaldi/RIBA/interferon meds. I started week 10 today and take shot number 10 tonight. Like Susan400, my doctor wouldn't allow me to take the Sovaldi/ Olysio combo because of my partial and poor response and side effects I experienced with Victrelis (Boceprovir) and RIBA/Interferon.
This go around I've had some tough days, but really am functioning pretty normal except for a couple days after my shot. I had quite a drop in my WBC as well, but it has leveled off since week 6. I haven't gotten results from my week 8 bloodwork, but assume all is OK since the doctor or his nurse haven't called to say otherwise. I still work full time at an "on my feet" job. I cook, shop, visit with family and friends and exercise with dance and Yoga. The sun is not my friend!
RIBA rage has been so named because Ribavirin can cause your moods to fluctuate dramatically. I find myself getting irrationally annoyed, extra anxious, or cranky about the littlest things! It is like an emotional roller coaster! I find that as I know it is a legitimate side effect, I can usually recognize it and step back. Fortunately, I have a very understanding and supportive family who put up with me. I find myself apologizing quite humbly. I try and look at it as a lesson and that the feeling will pass.
Wishing you the best on your treatment and here's to hopeful SVR for all Hep C fighters, regardless of treatment type!
Thank you Sue. All this information is very helpful to me.. At least i will be prepared. I hope i dont get depressed tho, depression runs in my family. Plus i have anxiety and have been on zoloft for a few years . With all the possible side effects i get scared, but im tired of having this. Im weak alot and i know its the hep c..,
I have a history of anxiety and some depression as well. My doctor started me on Celexa about 6 weeks prior to treatment this time as well as last time. It helps!
Most of the time, RIBA rage issues are manageable. I can tell when I'm being a B|#~€ and reign it in. If I feel down,1 I recognize it, have a good cry and get back moving forward again!
I did shot 10 last night. I was able to get up this morning, walk the dogs for a mile, make blueberry pancakes, run to the bank and grocery. Now I'm home relaxing and hiding from the sun. I will put a movie on and take a nap. Chill the rest of the day. I'm content! I look at the rest daysas letting my body and the meds fight the virus.
Take care and I'm wishing you success on whatever treatment your Doctor and you decide is best for you!
There are tons of us posting our treatment and side effects. Just read the threads.